# SDR QMLA2010102510072

- Difficulty date: October 25, 2010
- Submitted: October 27, 2010
- Operation: Air carrier
- Aircraft: N627AM
- Make and model: Bolkms BK117A4
- Aircraft serial: 7017
- Aircraft time: 10,163 hours
- Engine: Lyc LTS101650B1
- Engine time: 9,806 hours
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Fuel Sys
- Condition: Contaminated
- Stage of operation: CL
- How discovered: O
- Nature of condition: W, X, J
- Precautionary procedure: A

## Discrepancy

ACFT HAD UNDERGONE FUEL QTY INDICATOR CALIBRATION 2 DAYS PREVIOUSLY.  PILOT ATTEMPTED TO START ENGINES, NEITHER ENGINE WOULD START. MX DETERMINED FUEL SYS HAD NOT BEEN PURGED OF AIR AFTER PREVIOUS WORK COMPLETED. FUEL LINES OF BOTH ENGINES WERE PURGED & BOTH ENGINES STARTED NORMALLY. ACFT POSITIONED FOR TAKEOFF & AFTER REACHING APPROX 5-10 KNOTS, NR 1 ENGINE FAILED WITHOUT ANY ADVANCED WARNING. PILOT ABLE TO GAIN AIRSPEED & RECOVER TO AIRPORT WHICH WAS A FIVE MINUTE FLT FROM TAKEOFF TO LANDING.  NR 1 ENGINE AGAIN PURGED WITH A SIGNIFICANT AMOUNT OF AIR STILL IN LINE. NR 1 ENGINE AGAIN STARTED BUT SIGNIFICANT FLUCTUATIONS IN TOT DURING START.  AFTER RUNNING ENGINE FOR APPROX 10 MINS & HOVERING FOR SEVERAL MINS, ACFT REPOSITIONED BACK TO ORIGINAL AIRPORT.  DURING SUBSEQUENT STARTS, WHILE ASSISTING MX TROUBLE SHOOTING, TOT CONTINUED TO FLUCTUATE ABNORMALLY DURING START.  FUEL FILTER BOWL REMOVED, INSPECTED, REINSTALLED, & REBLED.  SUBSEQUENT ENGINE STARTS NON-EVENTS.
